Alert archive / Kansas / Flash Flood Warnings in 1998

Flash Flood Warning 16, NWS Wichita, KS

October 5, 1998Labette County, Kansas

NWS Wichita, KS issued this flash flood warning at Oct 5, 1998, 2:14 AM CDT for Labette County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 1998, 2:14 AM CDT (07:14 UTC)
Expired
Oct 5, 1998, 6:00 AM CDT
In force
4 hr
Issued by
NWS Wichita, KS
Area
Whole counties

County Labette County, KS

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1998-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1998-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1811 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
2.7
Supercell composite
19.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KICT 050714
FFWICT
KSC099-051100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
214 AM CDT MON OCT 5 1998

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
     LABETTE COUNTY IN SOUTHEAST KANSAS

* UNTIL 600 AM CDT

* AT 203 AM CDT LABETTE COUNTY EMERGENCY MANAGEMENT REPORTED SEVERAL
  ROADS WERE CLOSED DUE TO FLOODING INCLUDING...K101...K96 WEST OF
  ALTAMONT...U.S.HWY 160 EAST OF PARSONS AND SEVERAL SECONDARY ROADS
  THROUGHOUT THE COUNTY.

* OTHER LOCATIONS AFFECTED CHETOPA...PARSONS...ALTAMONT...MOUND
  VALLEY...OSWEGO AND EDNA

RADAR INDICATED THAT RAIN WAS STILL FALLING ACROSS PARTS OF LABETTE 
COUNTY AND WILL CONTINUE THROUGH MUCH OF THE EARLY MORNING HOURS. AN 
ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE BY DAWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

NOONAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 3:29 PM CDT, 10 hours 45 minutes earlier.

Area forecast discussion, Oct 4, 3:29 PM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
329 PM CDT SUN OCT 4 1998

MAIN CONCERN IN THE NEXT 18 HOURS IS TIMING OF FRONTAL/DRYLINE
PASSAGE..POTENTIAL FOR SVR WX AND FLOODING IN SE/CEN KS. SECONDARY
CONCERNS FROM 24-48 HRS ARE TEMPS/PCPN CHANCES.

18Z SFC MAP SHOWS MUCH OF CWA NOW UNDER WARM SECTOR WITH LAPS DATA
INDICATING CAPES IN EXCESS OF 4000 J/KG. PROFILERS ALSO SHOWING
INCREASING MID LVL WIND ADVECTING INTO THE AREA PROVIDING FOR AN
IMPRESSIVE SHEAR PROFILER WITH HELICITIES RUNNING IN EXCESS OF 200
M/S^2. WITH DRYLINE PUSHING EAST INTO 70+ DEG DEWPOINT FEEL SVR
POTENTIAL STILL EXISTS THIS AFTERNOON/EVENING DESPITE CLOUD COVER
AND WILL CONTINUE SVR WORDING IN ZONE PACKAGE AND GO ABV GUIDANCE
NUMBERS FOR POPS. WRN ZONES FLIRTING WITH WIND ADVISORY
CRITERIA...BUT WITH PROFILERS SHOWING SLIGHTLY LIGHTER 85H WINDS
ADVECTING NORTH INTO THE AREA WILL HOLD OFF FOR NOW.

AS FOR FLOODING POTENTIAL IN SE/CEN KS...WITH STREAMS/RIVERS ALREADY
NEAR BANKFUL OR SLIGHTLY IN FLOOD AND PRECIP WATER VALUES AROUND 1.5
INCHES ALONG WITH GOOD 850-700MB THICKNESS DIFLUENCE FEEL TSRA WILL
TRAIN/BACKBUILD ACRS ERN PTNS OF CENTRAL KS AND SE KS. AS A RESULT
WILL CARRY FFA TONIGHT IN CENTRAL KS...AND THROUGH MONDAY IN SE
ZONES.

LEANED TWD THE NGM/AVN SOLUTION THIS FCST PACKAGE AS ETA APPEARS TO
PUSH DRYLINE TOO FAST THROUGH FCST AREA AND CUTS OFF UPPER LOW TOO
FAR EAST CONSIDERING THE ABUNDANCE OF UPPER ENERGY STILL ON THE WEST
SIDE OF NEGATIVELY TILTED TROF.

FOR MONDAY...WILL CONTINUE POPS IN SE KS WHERE ISENTROPIC LIFT
CONTINUES AHD OF FRONT...MAINLY EARLY IN THE DAY. MEANWHILE...LATEST
FCST LOOKS ON TRACK. ALSO...WILL DROP HIGH TEMPS DOWN A CATEGORY IN
SC KS CONSIDERING AMOUNT OF CAA BEHIND SYSTEM. WITH DWPTS EXPECTED
TO DROP WELL INTO 40S MONDAY NIGHT...POTENTIAL FOR TEMPS TO BOTTOM
OUT EXISTS. HOWEVER WITH REGION STILL UNDER 85H CYCLONIC FLOW
CONCERNED ABOUT THE AMOUNT OF CLOUDS INHIBITING RADIATIONAL COOLING.
AS A RESULT WILL LEAN TWD WARMER FWC NUMBERS FOR LOWS MONDAY NIGHT.

85H THERMAL TROF REMAINS IN PLACE OVER FORECAST AREA TUESDAY...SO
DESPITE SMALL SFC RIDGE OVER THE AREA WON/T WARM TEMPS UP MUCH MORE
FROM MONDAY/S FCST HIGHS. AVN ROTATES NEXT SHORTWAVE THROUGH AREA
TUESDAY NIGHT...BUT BEST WAA/OVERRUNNING LOOKS TO BE ACRS SE KS SO
WILL LIMIT POPS TO THIS REGION.

THANKS TO TOP/SGF FOR COORD.

FCSTID = 12
ICT   56  66  49  65 /  80  10   5   5
HUT   54  66  47  65 /  80  10   5   5
EWK   56  66  49  65 /  80  10   5   5
EQA   57  66  49  65 /  80  10   5   5
WLD   56  66  49  65 /  80  10   5   5
RSL   50  62  42  63 /  60  10   5   5
GBD   50  62  42  63 /  60  10   5   5
SLN   54  64  45  64 /  80  20   5   5
MPR   54  64  45  64 /  80  20   5   5
CFV   66  70  51  66 /  80  30  10  10
CNU   66  70  51  66 /  80  30  10  10
K88   66  70  51  66 /  80  30  10  10

.ICT...FLOOD WATCH UNTIL 700 AM CDT FOR ZONES
KSZ049...KSZ051>053...KSZ070>072...KSZ094>096...KSZ098>100.

HYSELL

In the hours before

Special weather statement, Oct 4, 8:28 PM CDT, 5 hours 46 minutes before
050200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT SUN OCT 4 1998

THE NATIONAL WEATHER SERVICE IN WICHITA HAS DEACTIVATED OUR SKYWARN
SPOTTER NETWORK.
Special weather statement, Oct 4, 8:40 PM CDT, 5 hours 34 minutes before
KSZ049-051>053-067-068-082-083-091-050145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT SUN OCT 4 1998

...TORNADO WATCH 860 HAS BEEN CANCELED FOR CENTRAL AND PARTS OF
SOUTH CENTRAL KANSAS...

TORNADO WATCH  860 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES
IN CENTRAL AND SOUTH CENTRAL KANSAS...

SALINE     MCPHERSON     MARION     CHASE     RENO
HARVEY     KINGMAN       SEDGWICK   HARPER

SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE IN THESE COUNTIES THIS
EVENING...HOWEVER AT THIS TIME...IT APPEARS THE THREAT OF SEVERE
WEATHER HAS DIMINISHED.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS.

NOONAN
Special weather statement, Oct 4, 11:20 PM CDT, 2 hours 54 minutes before
KSZ071-072-095-096-099-100-050430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT SUN OCT 4 1998

TORNADO WATCH 863 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES
IN SOUTHEAST KANSAS...

         ALLEN               LABETTE             MONTGOMERY
         NEOSHO              WILSON              WOODSON

ALTHOUGH SHOWERS AND THUNDERSTORMS ARE STILL MOVING ACROSS SOUTHEAST
KANSAS THE THREAT OF WIDESPREAD SEVERE THUNDERSTORMS HAS DIMINISHED.
THEREFORE...THE TORNADO WATCH HAS BEEN CANCELED.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS.

NOONAN
Local storm report, Oct 5, 1:53 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
153 AM CDT MON OCT 5 1998

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0823 AM    2 S ERIE                  KS   60 MPH TSTM GUST
10/04/98   NEOSHO

0950 AM    CEDAR VALE                KS
10/04/98   CHAUTAUQUA                     LARGE TREES DOWN

0235 PM    6 W PENALOSA              KS   WIND DAMAGE
10/04/98   KINGMAN                        SEVERAL LARGE TREE LIMBS DOWN.
                                          REPORTED BY AGTAP SPOTTER

0246 PM    MOUNDRIDGE                KS   0.75 INCH HAIL
10/04/98   MCPHERSON                      REPORTED BY MCPHERSON COUNTY
                                          DISPATCH

0300 PM    DARLOW                    KS   60 MPH TSTM GUST
10/04/98   RENO                           AGTAP SPOTTER

0310 PM    WILLOWDALE                KS   2.50 INCH HAIL
10/04/98   KINGMAN                        AGTAP SPOTTER

0317 PM    PRETTY PRAIRIE            KS   60 MPH TSTM GUST
10/04/98   RENO                           EOC REPORTED

0330 PM    KINGMAN                   KS   1.25 INCH HAIL
10/04/98   KINGMAN                        COUNTY OFFICIALS REPORTED

0330 PM    KINGMAN                   KS   60 MPH TSTM GUST
10/04/98   KINGMAN                        REPORTED BY COUNTY OFFICALS

0335 PM    1 N KINGMAN               KS   0.75 INCH HAIL
10/04/98   KINGMAN                        REPORTED BY EOC

0346 PM    GODDARD                   KS   62 MPH TSTM GUST
10/04/98   SEDGWICK                       KSNW WEATHERLAB

0350 PM    3 SW HAVEN                KS   0.75 INCH HAIL
10/04/98   RENO                           AGTAP SPOTTER

0354 PM    5 NW WICHITA              KS   0.75 INCH HAIL
10/04/98   SEDGWICK

0355 PM    6 NW WICHITA              KS   0.75 INCH HAIL
10/04/98   SEDGWICK                       TRAINED SPOTTER

0400 PM    MOUNDRIDGE                KS   0.75 INCH HAIL
10/04/98   MCPHERSON                      AGTAP SPOTTER

0410 PM    SEDGWICK                  KS   0.75 INCH HAIL
10/04/98   HARVEY

0410 PM    1 N WICHITA               KS   60 MPH TSTM GUST
10/04/98   SEDGWICK                       REPORTED BY POLICE

0413 PM    CANTON                    KS   FLOODING
10/04/98   MCPHERSON                      REPORTED BY EOC

0413 PM    MOUNDRIDGE                KS   60 MPH TSTM GUST
10/04/98   MCPHERSON                      REPORTED BY EOC

0500 PM    2 SE BENTLEY              KS   70 MPH TSTM GUST
10/04/98   SEDGWICK                       TREE DAMAGE ALSO REPORTED BY AGTAP
                                          SPOTTER

0510 PM    SEDGWICK                  KS   60 MPH TSTM GUST
10/04/98   HARVEY                         TREE LIMBS DOWN

0622 PM    MAPLE CITY                KS   0.75 INCH HAIL
10/04/98   COWLEY                         HAM RADIO OPERATOR

0650 PM    CEDAR VALE                KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA                     AGTAP SPOTTER

0700 PM    3 SW SAFFORDVILLE         KS   FLOODING
10/04/98   CHASE                          PEXTON CREEK RUNNING OVER

0710 PM    10 NE SEDAN               KS   0.88 INCH HAIL
10/04/98   CHAUTAUQUA

0710 PM    10 NE SEDAN               KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA

0725 PM    3 N HALE                  KS   0.75 INCH HAIL
10/04/98   CHAUTAUQUA

0735 PM    2 S OAK VALLEY            KS   0.75 INCH HAIL
10/04/98   ELK

0737 PM    2 SW ELK CITY             KS   0.75 INCH HAIL
10/04/98   MONTGOMERY

0750 PM    2 W INDEPENDENCE          KS   0.50 INCH HAIL
10/04/98   MONTGOMERY

0805 PM    7 E ARKANSAS CITY         KS   0.75 INCH HAIL
10/04/98   COWLEY

0810 PM    3 S THAYER                KS   50 MPH TSTM GUST
10/04/98   NEOSHO

0820 PM    2 W LABETTE               KS   50 MPH TSTM GUST
10/04/98   LABETTE

0828 PM    1 ENE ST. PAUL            KS   60 MPH TSTM GUST
10/04/98   NEOSHO

0830 PM    ERIE                      KS
10/04/98   NEOSHO                         LARGE TREES DOWN.  HALF THE CITY
                                          WITHOUT POWER.

0830 PM    INDEPENDENCE              KS   FLOODING
10/04/98   MONTGOMERY                     STREETS FLOODING

0920 PM    2 W PARSONS               KS   FLOODING
10/04/98   LABETTE                        WATER STARTING TO GO OVER COUNTY
                                          ROADS.

1002 PM    CHERRYVALE                KS
10/04/98   MONTGOMERY                     4.47 INCHES OF RAIN FELL IN 1 1/2
                                          HOURS.

1005 PM    INDEPENDENCE              KS   FLOODING
10/04/98   MONTGOMERY                     SHERIFFS OFFICE REPORTED THAT MAJOR
                                          FLOODING WAS OCCURING OUTSIDE OF
                                          INDEPENDENCE, NUMEROUS ROADS CLOSED.

1021 PM    HAVANA                    KS   60 MPH TSTM GUST
10/04/98   MONTGOMERY

1025 PM    4 SE NIOTAZE              KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA

1220 AM    2 NE PARSONS              KS
10/05/98   LABETTE                        3.80 INCHES OF RAIN IN LAST 4 HRS.

WIGHTMAN
Local storm report, Oct 5, 2:00 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE WICHITA KS
200 AM CDT MON OCT 5 1998

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0235 PM    6 W PENALOSA              KS   WIND DAMAGE
10/04/98   KINGMAN                        SEVERAL LARGE TREE LIMBS DOWN.
                                          REPORTED BY AGTAP SPOTTER

0246 PM    MOUNDRIDGE                KS   0.75 INCH HAIL
10/04/98   MCPHERSON                      REPORTED BY MCPHERSON COUNTY
                                          DISPATCH

0300 PM    DARLOW                    KS   60 MPH TSTM GUST
10/04/98   RENO                           AGTAP SPOTTER

0310 PM    WILLOWDALE                KS   2.50 INCH HAIL
10/04/98   KINGMAN                        AGTAP SPOTTER

0317 PM    PRETTY PRAIRIE            KS   60 MPH TSTM GUST
10/04/98   RENO                           EOC REPORTED

0330 PM    KINGMAN                   KS   1.25 INCH HAIL
10/04/98   KINGMAN                        COUNTY OFFICIALS REPORTED

0330 PM    KINGMAN                   KS   60 MPH TSTM GUST
10/04/98   KINGMAN                        REPORTED BY COUNTY OFFICALS

0335 PM    1 N KINGMAN               KS   0.75 INCH HAIL
10/04/98   KINGMAN                        REPORTED BY EOC

0346 PM    GODDARD                   KS   62 MPH TSTM GUST
10/04/98   SEDGWICK                       KSNW WEATHERLAB

0350 PM    3 SW HAVEN                KS   0.75 INCH HAIL
10/04/98   RENO                           AGTAP SPOTTER

0354 PM    5 NW WICHITA              KS   0.75 INCH HAIL
10/04/98   SEDGWICK

0355 PM    6 NW WICHITA              KS   0.75 INCH HAIL
10/04/98   SEDGWICK                       TRAINED SPOTTER

0400 PM    MOUNDRIDGE                KS   0.75 INCH HAIL
10/04/98   MCPHERSON                      AGTAP SPOTTER

0410 PM    SEDGWICK                  KS   0.75 INCH HAIL
10/04/98   HARVEY

0410 PM    1 N WICHITA               KS   60 MPH TSTM GUST
10/04/98   SEDGWICK                       REPORTED BY POLICE

0413 PM    CANTON                    KS   FLOODING
10/04/98   MCPHERSON                      REPORTED BY EOC

0413 PM    MOUNDRIDGE                KS   60 MPH TSTM GUST
10/04/98   MCPHERSON                      REPORTED BY EOC

0500 PM    2 SE BENTLEY              KS   70 MPH TSTM GUST
10/04/98   SEDGWICK                       TREE DAMAGE ALSO REPORTED BY AGTAP
                                          SPOTTER

0510 PM    SEDGWICK                  KS   60 MPH TSTM GUST
10/04/98   HARVEY                         TREE LIMBS DOWN

0622 PM    MAPLE CITY                KS   0.75 INCH HAIL
10/04/98   COWLEY                         HAM RADIO OPERATOR

0650 PM    CEDAR VALE                KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA                     AGTAP SPOTTER

0700 PM    3 SW SAFFORDVILLE         KS   FLOODING
10/04/98   CHASE                          PEXTON CREEK RUNNING OVER

0710 PM    10 NE SEDAN               KS   0.88 INCH HAIL
10/04/98   CHAUTAUQUA

0710 PM    10 NE SEDAN               KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA

0725 PM    3 N HALE                  KS   0.75 INCH HAIL
10/04/98   CHAUTAUQUA

0735 PM    2 S OAK VALLEY            KS   0.75 INCH HAIL
10/04/98   ELK

0737 PM    2 SW ELK CITY             KS   0.75 INCH HAIL
10/04/98   MONTGOMERY

0750 PM    2 W INDEPENDENCE          KS   0.50 INCH HAIL
10/04/98   MONTGOMERY

0805 PM    7 E ARKANSAS CITY         KS   0.75 INCH HAIL
10/04/98   COWLEY

0810 PM    3 S THAYER                KS   50 MPH TSTM GUST
10/04/98   NEOSHO

0820 PM    2 S ERIE                  KS   60 MPH TSTM GUST
10/04/98   NEOSHO

0823 PM    2 W LABETTE               KS   50 MPH TSTM GUST
10/04/98   LABETTE

0828 PM    1 ENE ST. PAUL            KS   60 MPH TSTM GUST
10/04/98   NEOSHO

0830 PM    ERIE                      KS
10/04/98   NEOSHO                         LARGE TREES DOWN.  HALF THE CITY
                                          WITHOUT POWER.

0830 PM    INDEPENDENCE              KS   FLOODING
10/04/98   MONTGOMERY                     STREETS FLOODING

0920 PM    2 W PARSONS               KS   FLOODING
10/04/98   LABETTE                        WATER STARTING TO GO OVER COUNTY
                                          ROADS.

0950 PM    CEDAR VLE                 KS
10/04/98   CHAUTAUQUA                     LARGE TREES DOWN.

1002 PM    CHERRYVALE                KS
10/04/98   MONTGOMERY                     4.47 INCHES OF RAIN FELL IN 1 1/2
                                          HOURS.

1005 PM    INDEPENDENCE              KS   FLOODING
10/04/98   MONTGOMERY                     SHERIFF'S OFFICE REPORTED THAT MAJOR
                                          FLOODING WAS OCCURING OUTSIDE OF
                                          INDEPENDENCE, NUMEROUS ROADS CLOSED.

1021 PM    HAVANA                    KS   60 MPH TSTM GUST
10/04/98   MONTGOMERY

1025 PM    4 SE NIOTAZE              KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA

1220 AM    2 NE XPARSONS              KS
10/05/98   LABETTE                        3.80 INCHES OF RAIN IN LAST 4 HRS.

WIGHTMAN
Local storm report, Oct 5, 2:00 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE WICHITA KS
200 AM CDT MON OCT 5 1998

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0235 PM    6 W PENALOSA              KS   WIND DAMAGE
10/04/98   KINGMAN                        SEVERAL LARGE TREE LIMBS DOWN.
                                          REPORTED BY AGTAP SPOTTER

0246 PM    MOUNDRIDGE                KS   0.75 INCH HAIL
10/04/98   MCPHERSON                      REPORTED BY MCPHERSON COUNTY
                                          DISPATCH

0300 PM    DARLOW                    KS   60 MPH TSTM GUST
10/04/98   RENO                           AGTAP SPOTTER

0310 PM    WILLOWDALE                KS   2.50 INCH HAIL
10/04/98   KINGMAN                        AGTAP SPOTTER

0317 PM    PRETTY PRAIRIE            KS   60 MPH TSTM GUST
10/04/98   RENO                           EOC REPORTED

0330 PM    KINGMAN                   KS   1.25 INCH HAIL
10/04/98   KINGMAN                        COUNTY OFFICIALS REPORTED

0330 PM    KINGMAN                   KS   60 MPH TSTM GUST
10/04/98   KINGMAN                        REPORTED BY COUNTY OFFICALS

0335 PM    1 N KINGMAN               KS   0.75 INCH HAIL
10/04/98   KINGMAN                        REPORTED BY EOC

0346 PM    GODDARD                   KS   62 MPH TSTM GUST
10/04/98   SEDGWICK                       KSNW WEATHERLAB

0350 PM    3 SW HAVEN                KS   0.75 INCH HAIL
10/04/98   RENO                           AGTAP SPOTTER

0354 PM    5 NW WICHITA              KS   0.75 INCH HAIL
10/04/98   SEDGWICK

0355 PM    6 NW WICHITA              KS   0.75 INCH HAIL
10/04/98   SEDGWICK                       TRAINED SPOTTER

0400 PM    MOUNDRIDGE                KS   0.75 INCH HAIL
10/04/98   MCPHERSON                      AGTAP SPOTTER

0410 PM    SEDGWICK                  KS   0.75 INCH HAIL
10/04/98   HARVEY

0410 PM    1 N WICHITA               KS   60 MPH TSTM GUST
10/04/98   SEDGWICK                       REPORTED BY POLICE

0413 PM    CANTON                    KS   FLOODING
10/04/98   MCPHERSON                      REPORTED BY EOC

0413 PM    MOUNDRIDGE                KS   60 MPH TSTM GUST
10/04/98   MCPHERSON                      REPORTED BY EOC

0500 PM    2 SE BENTLEY              KS   70 MPH TSTM GUST
10/04/98   SEDGWICK                       TREE DAMAGE ALSO REPORTED BY AGTAP
                                          SPOTTER

0510 PM    SEDGWICK                  KS   60 MPH TSTM GUST
10/04/98   HARVEY                         TREE LIMBS DOWN

0622 PM    MAPLE CITY                KS   0.75 INCH HAIL
10/04/98   COWLEY                         HAM RADIO OPERATOR

0650 PM    CEDAR VALE                KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA                     AGTAP SPOTTER

0700 PM    3 SW SAFFORDVILLE         KS   FLOODING
10/04/98   CHASE                          PEXTON CREEK RUNNING OVER

0710 PM    10 NE SEDAN               KS   0.88 INCH HAIL
10/04/98   CHAUTAUQUA

0710 PM    10 NE SEDAN               KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA

0725 PM    3 N HALE                  KS   0.75 INCH HAIL
10/04/98   CHAUTAUQUA

0735 PM    2 S OAK VALLEY            KS   0.75 INCH HAIL
10/04/98   ELK

0737 PM    2 SW ELK CITY             KS   0.75 INCH HAIL
10/04/98   MONTGOMERY

0750 PM    2 W INDEPENDENCE          KS   0.50 INCH HAIL
10/04/98   MONTGOMERY

0805 PM    7 E ARKANSAS CITY         KS   0.75 INCH HAIL
10/04/98   COWLEY

0810 PM    3 S THAYER                KS   50 MPH TSTM GUST
10/04/98   NEOSHO

0820 PM    2 S ERIE                  KS   60 MPH TSTM GUST
10/04/98   NEOSHO

0823 PM    2 W LABETTE               KS   50 MPH TSTM GUST
10/04/98   LABETTE

0828 PM    1 ENE ST. PAUL            KS   60 MPH TSTM GUST
10/04/98   NEOSHO

0830 PM    ERIE                      KS
10/04/98   NEOSHO                         LARGE TREES DOWN.  HALF THE CITY
                                          WITHOUT POWER.

0830 PM    INDEPENDENCE              KS   FLOODING
10/04/98   MONTGOMERY                     STREETS FLOODING

0920 PM    2 W PARSONS               KS   FLOODING
10/04/98   LABETTE                        WATER STARTING TO GO OVER COUNTY
                                          ROADS.

0950 PM    CEDAR VLE                 KS
10/04/98   CHAUTAUQUA                     LARGE TREES DOWN.

1002 PM    CHERRYVALE                KS
10/04/98   MONTGOMERY                     4.47 INCHES OF RAIN FELL IN 1 1/2
                                          HOURS.

1005 PM    INDEPENDENCE              KS   FLOODING
10/04/98   MONTGOMERY                     SHERIFF'S OFFICE REPORTED THAT MAJOR
                                          FLOODING WAS OCCURING OUTSIDE OF
                                          INDEPENDENCE, NUMEROUS ROADS CLOSED.

1021 PM    HAVANA                    KS   60 MPH TSTM GUST
10/04/98   MONTGOMERY

1025 PM    4 SE NIOTAZE              KS   60 MPH TSTM GUST
10/04/98   CHAUTAUQUA

1220 AM    2 NE XPARSONS              KS
10/05/98   LABETTE                        3.80 INCHES OF RAIN IN LAST 4 HRS.

WIGHTMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 7:19 PM CDTSevere Thunderstorm WarningICTElk41 min
Oct 4, 7:25 PM CDTSevere Thunderstorm WarningICTMontgomery, Wilson50 min
Oct 4, 8:03 PM CDTSevere Thunderstorm WarningICTLabette, Neosho57 min
Oct 4, 9:03 PM CDTSevere Thunderstorm WarningICTCowley57 min
Oct 4, 9:56 PM CDTSevere Thunderstorm WarningICTChautauqua49 min
Oct 4, 10:06 PM CDTFlash Flood WarningICTChautauqua, Montgomery4 hr
Oct 4, 10:06 PM CDTFlash Flood WarningICTLabette4 hr
Oct 4, 10:20 PM CDTSevere Thunderstorm WarningICTMontgomery40 min
Oct 5, 6:24 AM CDTFlash Flood WarningICTLabette3 hr
Oct 5, 9:37 AM CDTFlash Flood WarningICTLabette2 hr

Nearby

Flash Flood Warnings in Kansas, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.